MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT
Catalog Number VIUS10120
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2025).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent was allegedly partially deployed.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was not returned for evaluation but photos were provided which show the stent completely deployed and the inner catheter protruding.It is not clear when the stent became completely deployed since a partial deployment was reported which leads to inconclusive results.Based on the available information and the evaluation of the provided photos, the investigation is closed with inconclusive results for partial deployment.A definite root cause of the reported incident can not be identified.The intended placement of the device in the external iliac represents an off-label use.Labeling review: in reviewing the relevant labeling it was found that the instructions for use sufficiently address the potential risks.Regarding warnings, the instruction for use states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".Regarding accessories, the instruction for use states "the 6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.Via the transhepatic route, insert a 0.035¿ (0.89 mm) guidewire under fluoroscopic guidance through the biliary stricture and into the duodenum".The packaging pictograms indicate an introducer size of 6f and a 0.035" guidewire.With regards to the procedure, the instruction for use states "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician".The instruction for use states, "the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms".H10: (expiry date: 10/2025).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was not returned for evaluation but photos were provided which show the stent completely deployed and the inner catheter protruding.It is not clear when the stent became completely deployed since a partial deployment was reported which leads to inconclusive results.Based on the available information and the evaluation of the provided photos, the investigation is closed with inconclusive results for partial deployment.A definite root cause of the reported incident can not be identified.The intended placement of the device in the external iliac represents an off-label use.Labeling review: in reviewing the relevant labeling it was found that the instructions for use sufficiently address the potential risks.Regarding warnings, the instruction for use states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".Regarding accessories, the instruction for use states "the 6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.Via the transhepatic route, insert a 0.035¿ (0.89 mm) guidewire under fluoroscopic guidance through the biliary stricture and into the duodenum".The packaging pictograms indicate an introducer size of 6f and a 0.035" guidewire.With regards to the procedure, the instruction for use states "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician".The instruction for use states, "the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms".H10: d4 (expiry date: 10/2025), g3.H11: b5.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure in the external iliac, the stent allegedly partially deployed as the catheter did not appear to come back and the stent would not release.It was further reported that the delivery system was pulled from the patient along with the partially deployed stent.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
LIFESTAR BILIARY STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18212130
Report Number9681442-2023-00380
Device Sequence Number12598882
Product Code FGE
UDI-Device Identifier04049519005584
UDI-Public(01)04049519005584
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUS10120
Device Lot NumberANGX3842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/03/2024
01/23/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date01/05/2024
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown